As part of my treatment for trying to uncover why I have tachycardia, I had to see a psychiatrist, who has prescribed me Xanax (extended release - once daily) and Lexapro b/c he believes i suffer from generalized anxiety and possible depression.
Does anyone on this board (with heart rhythm issues) have success stories from these drugs that you could share with me? I have taken a xanax before and it did calm me down so I'm looking forward to seeing how the Xanax and Lexapro will help me out.
I've had bouts of panic and PVCs for years now, and I am one of the success stories in terms of treatment of both. My psychiatrist has tried me on four of the SSRIs and of the four, Celexa and Zoloft have both proved to quiet down the panic and my awareness of my ectopic beats, which in its turn led to a reduction of these beats. Of the two drugs, Zoloft is my favorite.
Everyone's response is different, and I found that Lexapro and Paxil increased my anxiety, and thus were not appropriate for me.
Xanax, of course, is a fine medication that helps most people get over the hump while the SSRI builds up in the system.
When the heart is found through repeated testing to be healthy, and anxiety is thought to be a likely contributor to rhythm problems, I really believe that a good trial of one of the SSRIs is an excellent idea. Just be aware that it may take a period of time for the SSRI to cut in.
Thank you very much for your response. I will take the Xanax and give the Lexapro a try as well, with the understanding that it may take a while to kick in (the Lexapro). I have a follow up with the psychiatrist in 2 weeks and will mention Zoloft (and also, Paxil which I've heard is good) to him if for some reason the Lexapro is not helpful.
Just make sure you monitor your blood pressure on lexapro. Im not saying it will happen to you hopefully it wont but it raised mine alot so be careful. Ive read somewhere that some of these type of drugs are used to treat people with low blood pressure....
If you read the indications and contraindications for Lexapro , you will note that this SSRI can--rarely--cause either high OR low blood pressure, as well as many other side effects. SSRIs that are better known for causing hypertension are Buproprion (Wellbutrin, Zyban), Venlafaxine (Effexor), and Phenelzine (Nardil):
As to using SSRIs to treat hypotension, they, along with beta blockers, ACE inhibitors, theophylline, and many other drugs are used to treat a very particular disorder called POTS (postural orthostatic tachycardia syndrome), in which people's heart rates rise and their blood pressure falls when they change position from lying down to sitting or standing. It is a form of dysautonomia, and the treatment must be highly individualized due to the many forms the condition can take.
Here is a link explaining POTS and mentioning SSRIs as third-line medications. I think it is important to supply a confirmatory link whenever a specific claim is made on a health board:
i have had panic and pvcs for years and ive been on zoloft (for 10 years and it eventually stopped working) prozac, wellbutrin and lexapro.unfortunately, one of the side effects of lexapro is palpitations and in my case it made them worse.i'm muddling through now on no antidepressants, just some ativan as needed for anxiety. i hope lexapro works for you better than it did for me. and if it doesnt, there are tons of other ssris to try!good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.